MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LNR, NEUTRAL, 32MM ID, GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LNR, NEUTRAL, 32MM ID, GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NV GXL LNR, NEUTRAL, 32MM ID, GROUP 3 CUPS
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 06/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d10: concomitant devices - alteon 6.5mm screw, 20mm (cat# 180-65-20 / serial# (b)(6).- element-stem, collared w/ha, std offset, sz 13 (cat# 164-03-13 / serial# (b)(6).- integrip cc, cluster 56mm,g3 (cat# 186-01-56 / serial# (b)(6).- cocr fem head 32mm +0 offset 12/14 (cat# 142-32-00 / serial# (b)(6).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported that a patient, who had an initial right hip implanted in 2017, underwent a revision procedure approximately 7 years post the initial procedure.The patient had presented with right hip pain.During the procedure the femur was dislocated, and the femoral head was removed.The stem was checked and found to be well fixed.Attention turned to cup.The poly liner was removed with the help of a bone screw.The cup was found to be well fixed.The patient received a g3 extended coverage 36mm liner and a 36 +10 cocr head.There were no surgical delays or device breakages during the procedure.The patient was last known to be in stable condition following the event.An x-ray was provided.The explanted devices are not available for return.The patient requested them.No device images were provided.
 
Additional Manufacturer Narrative
H6: the most likely cause for the revision reported due to early prosthesis wear could include a number of variables including use error, implant positioning, implant size selection, and patient factors.Additionally, increased shelf oxidation resulting from the use of nylon vacuum bags without evoh could also have contributed to the wear.However, this cannot be confirmed as the devices were not available for evaluation and no clinical data was provided.The prosthesis wear was able to be confirmed from the provided radiograph.

Brand Name
NV GXL LNR, NEUTRAL, 32MM ID, GROUP 3 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
MDR Report Key19640970
Report Number1038671-2024-02209
Device Sequence Number21000935
Product Code JDI
UDI-Device Identifier10885862022172
UDI-Public10885862022172
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2019
Device Model NumberNV GXL LNR, NEUTRAL, 32MM ID, GROUP 3 CUPS
Device Catalogue Number130-32-53
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer08/14/2024
Initial Report FDA Received Date06/30/2024
Supplement Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/12/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1729-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale